Sertraline Induced Bruises in a Patient with Separation Anxiety Disorder and Familial Idiopathic Thrombocytopenic Purpura: A Case Report

  • Reza Bidaki Department of Psychiatry, Research Center of Addiction and Behavioral Sciences, Shahid Sadoughi University of Medical Sciences, Yazd, Iran.and Diabetes Research center, Shahid Sadoughi University of medical sciences, Yazd, Iran
  • Farzaneh Dehghani Department of Psychiatry, Research Center of Addiction and Behavioral Sciences, Shahid Sadoughi University of Medical Sciences, Yazd, Iran.
Keywords: Idiopathic, Thrombocytopenic, Purpura (ITP) Sertraline, Bruising

Abstract

Heterogeneous findings have been reported regarding the effects of anti-depressive drugs over platelet counts. Among antidepressant drugs, Selective Serotonin Reuptake Inhibitors (SSRIs) has been shown to reduce platelet aggregation. We report a patient with reduction in her platelets counts as well as bruising occurrence following three days of receiving sertraline. In patients with a history of bleeding, ITP or familial ITP, their psychiatric treatment and prescribing SSRI should be done with caution.

 

 

References

Lederbogen F, Hörer E, Hellweg R, Heuser I, Deuschle M. Platelet counts in depressed patients treated with amitriptyline or paroxetine. Eur Psychiatry 2003;18(2):89–91.

Platelet actuation. Blood Rev [Internet]. Churchill Livingstone 1995 Sep 1 [cited 2017 Nov 17];9(3):143–56.

Decreased serotonin content and reduced agonist-induced aggregation in platelets of patients chronically medicated with SSRI drugs. J Affect Disord [Internet].

Elsevier 2012 Jan 1 [cited 2017 Nov 18];136(1–2):99–103.

Alderman CP, Seshadri P, Ben-Tovim DI. Effects of Serotonin Reuptake Inhibitors on Hemostasis. Ann Pharmacother [Internet]. SAGE Publications 1996 Nov 26 [cited 2017 Nov 18];30(11):1232–4.

Calhoun JW, Calhoun DD. Prolonged bleeding time in a patient treated with sertraline. Am J Psychiatry [Internet]. 1996 Mar [cited 2017 Nov 17];153(3):443.

Published
2018-12-24
How to Cite
1.
Bidaki R, Dehghani F. Sertraline Induced Bruises in a Patient with Separation Anxiety Disorder and Familial Idiopathic Thrombocytopenic Purpura: A Case Report. CRCP. 3(2):42-43.
Section
Case Report(s)